Oregon, 2008

High Wind in Oregon, December 20 to 21, 2008

December 20 to 21, 2008 · NWS PQR · 1 event in 1 county or zone

A strong Pacific winter storm system brought high winds to the central Oregon coast.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A strong Pacific winter storm system brought high winds to the central Oregon coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Dec 20, 8:23 PM PST, 2 hours 37 minutes earlier.

Area forecast discussion, Dec 20, 8:23 PM PST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
823 PM PST SAT DEC 20 2008

.SYNOPSIS...A STRONG AND MOIST PACIFIC FRONTAL SYSTEM IS MOVING INTO
THE REGION TONIGHT AND WILL EXIT ON SUNDAY AFTERNOON. THIS WEATHER
SYSTEM IS CAUSING BLIZZARD CONDITIONS IN THE GORGE...STRONG EAST
WINDS AND HEAVY SNOW THROUGH THE PORTLAND METRO AREA...A WINTRY MIX
IN THE CENTRAL VALLEY...FREEZING RAIN ON THE NORTH COAST...AND RAIN
IN THE CENTRAL COAST AND SOUTHERN WILLAMETTE VALLEY. CONDITIONS WILL
DETERIORATE EARLY SUN MORNING FOR MOST OF THE NORTHERN VALLEY AS
PRECIP BEGINS TO TRANSITION TO FREEZING RAIN.

&&

.SHORT TERM...A STRONG PACIFIC WEATHER SYSTEM IS MERGING WITH A COLD
INLAND AIR MASS PRODUCING STRONG WINDS AT THE COAST AND THROUGH THE
COLUMBIA GORGE AS WELL AS THE EASTERN PORTION OF THE PORTLAND AND
VANCOUVER METRO AREAS. MAINLY HEAVY SNOW IS IMPACTING THE NORTHERN
VALLEY AND IS EXPECTED TO SWITCH OVER TO FREEZING RAIN EARLY SUNDAY
MORNING THOUGH MAY BE SLOW TO DO SO IN SOME LOCATIONS AS COLD AIR
FROM GORGE HOLDS FAST. A WINTRY MIX IS OCCURRING JUST SOUTH OF SALEM
AND SHOULD BEGIN TO TRANSITION TO FREEZING RAIN AROUND 10 PM AND THEN
TO RAIN AROUND 1 AM SUN. A SPOTTER REPORT AROUND MONMOUTH HAS
VERIFIED THE PRESENCE OF A TROWAL OR TROUGH OF WARM AIR ALOFT
EXPECTED TO MOVE OVER THE COLD AIR FROM THE GORGE SETTING UP A
PERFECT SCENARIO FOR FREEZING RAIN IN THE NORTH VALLEY. EXPECT
ACCUMULATIONS TO BE IN THE VICINITY OF 0.25 INCH NEAR WASHINGTON
COUNTY AND INCREASING TO NEAR A 0.5 INCH NEAR THE GORGE. BELIEVE IT
MAY BE HARD FOR GORGE TO SWITCH OVER TO FREEZING RAIN AND THEREFORE
WILL LIKELY KEEP SNOW AS THE PREDOMINATE PRECIP TYPE. WINDS IN THE
GORGE HAVE BEEN GUSTING TO NEAR 70 MPH. SNOW REPORTS AROUND THE
PORTLAND AND VANCOUVER METRO AREA GENERALLY RANGE FROM 5 TO 10
INCHES. FREEZING RAIN CONTINUES IN ASTORIA WITH A SWITCH OVER TO
COMPLETE RAIN AROUND 10 PM.

TEMPS WILL PROBABLY NOT RECOVER TOO WELL IN THE WAKE OF THE FRONT AND
BELIEVE MODELS ARE WARMING AIR MASS TO FAST...THUS EXPECT COOLER
TEMPERATURES TO REMAIN THROUGH TUE. ALSO GFS DROPS PARENT LOW OF THE
FRONT CURRENTLY MOVING OVER OUR AREA DOWN INTO SOUTHERN OREGON ON
MONDAY POTENTIALLY CREATING YET ANOTHER ROUND OF WINTRY WEATHER FOR
OUR FORECAST AREA.

WOLFE

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MEDIUM TO LONG RANGE MODELS ARE STARTING TO SHOW SIGNS
OF HOLDING OFF ANY SIGNIFICANT WARMUP FOR THE DISTRICT. 12Z GFS
ENSEMBLES AND ECMWF BRING AN UPPER LOW THROUGH THE PACIFIC NORTHWEST
MONDAY...OPENING IT UP INTO A LONGWAVE TROUGH AS IT MOVES INTO THE
NORTHERN ROCKIES MONDAY NIGHT AND TUESDAY. 18Z GFS AND 12Z ECMWF NOW
SHOWING SOME INTERESTING DEVELOPMENTS FOR TUE AS AN UPPER TROUGH NOW
NEAR THE KAMCHATKA PENINSULA MOVES INTO THE GULF OF ALASKA AND TAPS
INTO A SUBTROPICAL MOISTURE FEED NEAR THE CENTRAL PACIFIC. BOTH
MODELS NOW SHOW RAPID DEVELOPMENT OF A VERY STRONG SURFACE LOW OFF
THE SOUTHERN OREGON COAST TUE...WHICH WOULD RESULT IN NORTHEAST FLOW
ACROSS OUR DISTRICT. THIS WOULD KEEP THE COLDER THAN NORMAL AIR MASS
ENTRENCHED ACROSS WASHINGTON AND NORTHERN OREGON...WITH SNOW LEVELS
REMAINING LOW THROUGH THE CHRISTMAS HOLIDAY. FOR NOW...KEPT POPS
ABOVE CLIMO VALUES FOR TUESDAY AND BEYOND...HOWEVER IF MODELS
CONTINUE TO INSIST ON A STRONG LOW MOVING ONSHORE NEAR OR/CA BORDER
TUE NIGHT...THE BETTER CHANCE OF PRECIPITATION MAY BE TO OUR SOUTH
DURING THE MIDWEEK PERIOD. IF THE LOW TRACKS SLIGHTLY FURTHER TO THE
NORTH...IT WILL NEED TO BE WATCHED FOR THE POTENTIAL OF ANOTHER LOW
ELEVATION SNOW OR MIXED PRECIPITATION EVENT TUESDAY NIGHT OR
WEDNESDAY. OVERALL...THE BOTTOM LINE IS THAT THERE IS INCREASING
CONFIDENCE NOW THAT TEMPERATURES WILL REMAIN BELOW NORMAL WELL INTO
NEXT WEEK.  WEAGLE
&&

.AVIATION...SNOW AND IFR CONDITIONS ACROSS INLAND AREAS FROM SALEM
NORTHWARD. MVFR ALONG THE COAST...AND SOUTH INLAND AREAS. FREEZING
RAIN STILL REPORTED AT KAST AND WILL SEE THIS TIL 06Z...THEN SHOULD
SEE JUST RAIN. INLAND...WILL SEE SNOW IN NORTH INLAND AREAS THROUGH
08Z...THEN WILL SEE TRANSITION TO FREEZING RAIN AS BIT OF WARM AIR
ALOFT ARRIVES. AT THAT TIME...WILL SEE RAIN FROM A KHIO TO KUAO LINE
SOUTHWARD. THIS LINE WILL GRADUALLY WORK ITS WAY NORTH LATER
TONIGHT. LIKELY REMAINS AS SNOW IN GORGE.

KPDX AND APPROACHES...IFR CONDITIONS WITH SNOW TIL 08Z. BETWEEN 08Z
AND 10Z...WILL SEE SNOW TRANSITION TO MOSTLY FREEZING RAIN AND
SLEET. IFR CONDITIONS CONTINUE THROUGH 13Z...THEN MVFR. WILL TEMPS
BELOW FREEZING AT KPDX...WILL SEE FREEZING RAIN WELL INTO SUN
MORNING. MAY...REPEAT MAY SEE ABOVE FREEZING AFTER 22Z...BUT ONLY
BRIEFLY.
&&

.MARINE...FRONT OFFSHORE APPEARS TO NOW ABOUT 75 MILES OFFSHORE AND
IS RACING TOWARDS SHORE. STILL LOOKS TO BE PUSHING ONSHORE AROUND
06Z. GALES ON THE WATERS...BUT HAVE BEEN GETTING STORM FORCE WINDS
GUSTS. NO CHANGES IN FORECAST...WITH STORM WARNING THROUGH 12Z...BUT
MAY HAVE TO ADJUST BASED ON FRONTAL LOCATION. SUSPECT WILL LOOSE
STORM FORCE WINDS BY 09Z. SEAS RUNNING AROUND 12 TO 15 FT...AND WILL
KEEP SEAS PEAKING AT 15 TO 18 FT TONIGHT. LESS WIND ON SUNDAY...WITH
JUST SMALL CRAFT ADVISORY LEVEL WINDS.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA...STORM WARNING FROM CAPE SHOALWATER TO FLORENCE TONIGHT
           THROUGH EARLY SUNDAY MORNING.
        SMALL CRAFT ADVISORY FOR ROUGH BAR TONIGHT THROUGH SUN.
        BLIZZARD WARNING IN EFFECT UNTIL 4 AM PST
          MONDAY FOR THE WESTERN COLUMBIA RIVER GORGE.
823 PM PST SAT DEC 20 2008
         THE NORTH WILLAMETTE VALLEY INCLUDING THE PORTLAND
         METROPOLITAN AREA AND THE LOWER COLUMBIA HILLS-I-5
          CORRIDOR.
823 PM PST SAT DEC 20 2008
          COAST RANGE OF NORTHWEST OREGON.
        WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING
          FOR THE CENTRAL COAST RANGE OF WESTERN OREGON.
        WINTER STORM WARNING IN EFFECT UNTIL 4 AM SUNDAY FOR THE
          WILLAPA  HILLS.
823 PM PST SAT DEC 20 2008
         CENTRAL WILLAMETTE VALLEY.
        WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST MONDAY FOR THE
         SOUTH WASHINGTON CASCADES AND
          FOOTHILLS...AND THE OREGON CASCADES AND FOOTHILLS.
        WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST
         THIS EVENING FOR THE SOUTH WASHINGTON COAST AND THE NORTH
         OREGON COAST.
823 PM PST SAT DEC 20 2008         CENTRAL OREGON COAST.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 20, 5:50 AM PST, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
550 AM PST SAT DEC 20 2008

ORZ003>007-010>014-WAZ019-020-022-039-040-211430-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
550 AM PST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR INCREASING SNOW TODAY...
CHANGING TO SLEET AND FREEZING RAIN LATER TONIGHT AND SUNDAY IN
THE VALLEYS...AND EVENTUALLY TO RAIN LATER SUNDAY. WIND GUSTS TO
50 MPH ARE ALSO POSSIBLE IN THE EASTERN PORTLAND/VANCOUVER METRO
AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTER STORM WARNING CONTINUES INTO SUNDAY NIGHT FOR THE
CASCADES AND FOOTHILLS. UNSETTLED CONDITIONS WILL CONTINUE
THROUGH THE REMAINDER OF THE PERIOD WITH SNOW AT TIMES IN THE
COAST RANGE...CASCADE FOOTHILLS AND CASCADES...AND MIXED RAIN AND
SNOW POSSIBLE IN THE VALLEYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ009-WAZ023-211430-
WESTERN COLUMBIA RIVER GORGE-
550 AM PST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A BLIZZARD WARNING IS IN EFFECT FOR TODAY AND TONIGHT. STRONG EAST
WINDS AND HEAVY SNOW ARE EXPECTED TO CREATE EXTREMELY DANGEROUS
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE BLIZZARD WARNING CONTINUES INTO SUNDAY NIGHT. UNSETTLED
CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE PERIOD WITH
SNOW EXPECTED AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ001-008-WAZ021-211430-
NORTH OREGON COAST-SOUTH WILLAMETTE VALLEY-SOUTH WASHINGTON COAST-
550 AM PST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TODAY FOR THE SOUTH
WILLAMETTE VALLEY AND THROUGH TONIGHT FOR THE SOUTH WASHINGTON
COAST AND NORTH OREGON COAST. AREAS OF SNOW WILL CHANGE OVER TO
RAIN LATER TODAY...HOWEVER LOCAL FREEZING RAIN MAY OCCUR IN
INLAND VALLEYS NEAR THE COAST TONIGHT...ESPECIALLY NEAR THE
COLUMBIA RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ002-211430-
CENTRAL OREGON COAST-
550 AM PST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT TONIGHT FOR WIND GUSTS UP TO 60
MPH ON THE CENTRAL OREGON COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-211430-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
550 AM PST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THIS AFTERNOON...WITH A STORM
WARNING IN EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

OCCASIONAL STORMS MAY BRING GALE FORCE WINDS AT TIMES DURING THE
UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 20, 9:47 PM PST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
947 PM PST SAT DEC 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY SNOW       CORNELIUS               45.52N 123.05W
12/20/2008  M10.0 INCH       WASHINGTON         OR   TRAINED SPOTTER

            SPOTTER WASHINGTON 9 AT EL. 200 FEET. SNOW HAS TURNED TO
            SLEET.

&&

RNELSON
Local storm report, Dec 20, 9:49 PM PST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
949 PM PST SAT DEC 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY SNOW       6 S PORTLAND AIRPORT    45.50N 122.60W
12/20/2008  M7.0 INCH        MULTNOMAH          OR   TRAINED SPOTTER

            SPOTTER CLACKAMAS 87 IN MT SCOTT AT 710 FEET HAS 7-10
            INCHES OF SNOW ON THE GROUND. 15 DEGREES.

&&

RNELSON
Local storm report, Dec 20, 9:52 PM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
952 PM PST SAT DEC 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY SNOW       CANBY                   45.27N 122.69W
12/20/2008  M8.0 INCH        CLACKAMAS          OR   TRAINED SPOTTER

            SPOTTER CLACKAMAS 80 HAS 8 INCHES OF NEW SNOW AT 120
            FEET. SNOW HAS TURNED TO SNOW GRAINS.

&&

RNELSON
Local storm report, Dec 20, 9:53 PM PST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
953 PM PST SAT DEC 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY SNOW       LONGVIEW                46.13N 122.93W
12/20/2008  M9.0 INCH        COWLITZ            WA   TRAINED SPOTTER

            SPOTTER COWLITZ-37 AT 300 FEET HAS 3 INCHES OF SNOW IN
            THE LAST 3 HOURS FOR A TOTAL OF 9 INCHES ON THE GROUND.

&&

RNELSON
Local storm report, Dec 20, 10:47 PM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1047 PM PST SAT DEC 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY SNOW       HOOD RIVER              45.71N 121.52W
12/20/2008  M7.0 INCH        HOOD RIVER         OR   PUBLIC

            7 INCHES NEW. 20 INCHES ON GROUND.

0800 PM     HEAVY SNOW       HOCKINSON               45.73N 122.48W
12/20/2008  M6.0 INCH        CLARK              WA   PUBLIC

            6 INCHES NEW SNOW. 9 INCHES ON GROUIND.

&&

RNELSON
Local storm report, Dec 20, 10:58 PM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1058 PM PST SAT DEC 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY SNOW       HOCKINSON               45.73N 122.48W
12/20/2008  E10.0 INCH       CLARK              WA   PUBLIC

            10 INCHES NEW. 11 INCHES ON THE GROUND.

0800 PM     HEAVY SNOW       5 S PORTLAND AIRPORT    45.52N 122.60W
12/20/2008  M13.0 INCH       MULTNOMAH          OR   PUBLIC

            13 INCHES OF NEW SNOW IN THE WEST HILLS AT THE 500 FOOT
            LEVEL.

0800 PM     HEAVY SNOW       ZIGZAG                  45.34N 121.93W
12/20/2008  M7.0 INCH        CLACKAMAS          OR   PUBLIC

            6-8 INCHES OF NEW SNOW. 12 INCHES ON GROUND.

0800 PM     HEAVY SNOW       5 N PORTLAND AIRPORT    45.66N 122.60W
12/20/2008  M8.0 INCH        CLARK              WA   TRAINED SPOTTER

            SPOTTER CLARK 89 REPORTS 8 INCHES NEW SNOW AT 80 FOOT
            ELEVATION. 21 DEGREES. NOW FREEZING RAIN/SLEET.

0800 PM     HEAVY SNOW       HAZEL DELL              45.68N 122.65W
12/20/2008  M9.0 INCH        CLARK              WA   PUBLIC

0800 PM     HEAVY SNOW       SANDY                   45.40N 122.27W
12/20/2008  M12.0 INCH       CLACKAMAS          OR   PUBLIC

            12 INCHES OF NEW. 18 INCHES ON GROUND.

0800 PM     HEAVY SNOW       FAIRVIEW                45.54N 122.44W
12/20/2008  M6.0 INCH        MULTNOMAH          OR   PUBLIC

            5-7 INCHES NEW SNOW. 15 TO 24 INCH DRIFTS.

0800 PM     HEAVY SNOW       TIGARD                  45.42N 122.77W
12/20/2008  M8.0 INCH        WASHINGTON         OR   PUBLIC

0800 PM     NON-TSTM WND GST WALDPORT                44.42N 124.06W
12/20/2008  M59 MPH          LINCOLN            OR   TRAINED SPOTTER

            SPOTTER LINCOLD 73

0800 PM     HEAVY SNOW       3 S PORTLAND AIRPORT    45.55N 122.60W
12/20/2008  M8.0 INCH        MULTNOMAH          OR   PUBLIC

&&

RNELSON

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Oregon Coast

When
December 20, 11:00 PM PST to December 21, 2:00 AM PST
Where
Central Oregon Coast forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter

High winds of 40 knots (46 mph) with gusts to 61 knots (70 mph) were reported in Waldport, Newport and Florence.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2008Every state in 2008This day in weather historyWarnings in Oregon, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144083.